Ventriular Ectopy Following Conversion of Supraventricular Tachycardia to Sinus Rhythm [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 1991; 19(3): 190-193

Ventriular Ectopy Following Conversion of Supraventricular Tachycardia to Sinus Rhythm

Muzaffer ÖZTÜRK1, İnci FIRATLI1, Füsun DEĞİRMENCİOĞLU1, Saide AYTEKİN1, Cengizhan TÜRKOĞLU1, Vedat AYTEKİN1, Cem DEMİROĞLU1

Conversion of episodes of supraventricular tachycardia (SVT) into sinus rhythm by intravenous (IV) verapamil, IV acebutolol or carotid sinus pressure (CSP) were studied under continuous ECG monitoring. Seventy-four of 131 SVT episodes (% 56) in 89 cases given IV verapamil, in which CSP was applied demonstrated ventricular arrhythmias during reversion, ranging from a single ventricular premature contraction (VPC) to a short run of ventricular tachycardia. These arrhythmias occurred occasionally after the administration of the drug just before the termination of the SVT, and frequently at and/or following its cessation. The time interval between the last SVT beat and the first VPC was frequently shorter than the following sinus cycle thus excluding a possible escape ventricular beat. These arrhythmias were frequently seen in the 15 seconds following termination (with a maximum of 150 seconds). On the other hand, patients who demonstrated VPCs with verapamil, acebutolol or CSP showed no VPCs with the same drugs or CSP during sinus rhythm. This observation suggests that these ventricular arrhythmias are closely related to the cessation mechanism of the SVT episodes.

Keywords: Supraventricular tachycardia, ventricular arrhythmias, verapamil

How to cite this article
Muzaffer ÖZTÜRK, İnci FIRATLI, Füsun DEĞİRMENCİOĞLU, Saide AYTEKİN, Cengizhan TÜRKOĞLU, Vedat AYTEKİN, Cem DEMİROĞLU. Ventriular Ectopy Following Conversion of Supraventricular Tachycardia to Sinus Rhythm. Turk Kardiyol Dern Ars. 1991; 19(3): 190-193
© Copyright 2020 Archives of the Turkish Society of Cardiology
LookUs & Online Makale